Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 08:39:25 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631502
  • Total Topics: 47803
  • Online Today: 279
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Thinking of switching Kaletra to Isentress  (Read 1344 times)

0 Members and 1 Guest are viewing this topic.

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Thinking of switching Kaletra to Isentress
« on: November 22, 2008, 02:08:08 AM »
Saw the id doc today, had great labs (my best yet) so the conversation went to any side-effects I was experiencing.  I mentioned that Kaletra still gives me diarreah but that it isn't uncomfortable for me, just a bit annoying.  Doc mentioned trying Isentress and that while I wasn't exactly treatment naive, I was still new to this and that the drug doesn't have a long track record.  He did mention its lack of side-effects.

I'm wondering if you guys think I should stick with kaletra or make the switch.  My questions (with id doc's answers were as follows:)

1.  Isentress side effects vs. kaletra (much better with Isentress, most get none at all)
2.  Can I switch back to kaletra if Isentress isn't tolerated well by me/doesn't work (probably could switch back, but not definitely)
3.  Durability of the drug to resistance etc....(not really known, new drug, good results so far)

Ideas?  I'd like to switch to something that doesn't give me diarreah and doesn't have a bad effect on lipids (mine are still ok) but I'm worried about burning my bridges to Kaletra, and not being able to use it again if I go off it.  Also worried about the long-term durability of a Truvada/Isentress combo vs. Truvada/Kaletra as Kaletra is a very powerful drug that is hard for the virus to mutate around.

Any opinions?
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline tag_man08

  • Member
  • Posts: 118
  • Keep Dreaming!!!
Re: Thinking of switching Kaletra to Isentress
« Reply #1 on: November 22, 2008, 03:13:25 AM »
From the things I have read....I went with Isentress over kaletra because of the side effects I read.  I read many articles that talked about waiting to switch meds once you become undetectable (which you are).  So, switching meds at this time would be a good option for you to decrease these side effects you are experiencing.  I'm sure one of the old-timers here might expand on this for you. 
08/30/07:  The HIV diagnosis...
09/07/07:  CD4 299 (21%)  VL 160K
01/07/08:  CD4 396 (26%)  VL 125K
04/21/08:  CD4 478 (25%)  VL 92K
09/03/08:  CD4 313 (23%)  VL 10K
11/03/08:  CD4 338 (23%)  VL 30K
11/21/08:  Isentress & Truvada
12/05/08:  CD4 485 (29%)  VL  undetectable in two weeks
03/13/09:  CD4 575 (30%)  VL  undetectable

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Re: Thinking of switching Kaletra to Isentress
« Reply #2 on: November 23, 2008, 07:06:31 PM »
Thanks tag man.  Input from anyone else?
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline bubble

  • Member
  • Posts: 70
  • hanging in there.
Re: Thinking of switching Kaletra to Isentress
« Reply #3 on: November 24, 2008, 12:24:05 AM »
Well I start this new combo tomorrow - Isentress/Truvada. Everyone seems to think it's a great combo and my doc agrees. Let's hope it works out for me. Kaletra has been giving me horrible stomach problems for over a year now and the lipo is starting.
diagnosed 03/08/05
reluctantly started my first combo (Kaletra/Truvada) on 09/28/06 cause my tcells were dropping and vl increasing.
01/26/07 - undetectable!
12/01/08 - started new combo because of problems with Kaletra. Now on Truvada/Isentress.
Still undetectable. :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.